EconPapers    
Economics at your fingertips  
 

On stable and strategy-proof rules in matching markets with contracts

Daisuke Hirata and Yusuke Kasuya

Journal of Economic Theory, 2017, vol. 168, issue C, 27-43

Abstract: This paper studies stable and (one-sided) strategy-proof rules in many-to-one matching markets with contracts. Not assuming any kind of substitutes condition or the law of aggregate demand, we obtain the following results. First, the number of stable and strategy-proof rules is at most one. Second, the doctor-optimal stable rule, whenever it exists, is the unique candidate for a stable and strategy-proof rule. Third, a stable and strategy-proof rule, whenever it exists, is second-best optimal for doctor welfare, in that no individually rational and strategy-proof rule can dominate it. This last result is further generalized to non-wasteful and strategy-proof rules. Due to the weak assumptions, our analysis covers a broad range of markets, including cases where a (unique) stable and strategy-proof rule is not equal to the one induced by the cumulative offer process or the deferred acceptance algorithm.

Keywords: Matching with contracts; Stability; Strategy-proofness; Uniqueness; Efficiency; Irrelevance of rejected contracts (search for similar items in EconPapers)
JEL-codes: C78 D47 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053116301144
Full text for ScienceDirect subscribers only

Related works:
Working Paper: On Stable and Strategy-Proof Rules in Matching Markets with Contracts (2016) Downloads
Working Paper: On Stable and Strategy-Proof Rules in Matching Markets with Contracts (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:168:y:2017:i:c:p:27-43

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-10-20
Handle: RePEc:eee:jetheo:v:168:y:2017:i:c:p:27-43